MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL
Model Number 181652CS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned for analysis.The root cause is unknown.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during placement of an embolization coil, the implant coil detached prematurely without use of the controller.The coil was retrieved with difficulty with a microsnare.There was no reported adverse patient sequela.
 
Additional Manufacturer Narrative
Corrected data: (d10)(h3) the pusher, introducer, and part of the implant were returned for analysis.The microcatheter was not returned for analysis.Review of the unit found the implant to be separated from the pusher.The implant was intact at the distal end but was stretched proximally.The implant was found to be broken in the middle with the markerband missing.The proximal end of the implant was not returned.It was noted that a snare was used to remove the implant from the patient.It is unknown as to when the implant separated into multiple pieces and if it resulted from the procedure or snare operation.The introducer was found to be in good condition and without damage.The pusher was found to be in good condition with only minor damage at the distal end.The strain relief contained minor folding at the distal end.It is unknown if this was the result of tensile or compressive forces.No signs of thermal detachment were noted.The tether was found to have been separated at the attachment location.It is presumed to reside with the missing proximal end of the implant.The implant coil was found to be detached from the pusher.The implant had sustained severe damage, limiting the scale of the investigation and root cause analysis.The nature of the stretching is consistent with an implant that was subject to forces that exceed its intended specification.The microcatheter was not returned, preventing analysis of any contributing conditions.

Brand Name
MICROPLEX COSMOS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8902408
Report Number2032493-2019-00191
Device Sequence Number216316
Product Code KRD
UDI-Device Identifier00810170014147
UDI-Public(01)00810170014147(11)160511(17)210531(10)16051114
Combination Product (Y/N)N
Initial Reporter CountrySY
PMA/510(K) Number
K102365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number181652CS-V
Device Catalogue Number181652CS-V
Device Lot Number16051114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight85